MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72205021
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder bankart repair, the distal tip of the anchor of the microraptor knotless fell off when starting to punch into the pilot hole before deployment, it was removed using a grasper.The procedure was completed with a non-significant delay using an s+n backup device in an additional hole.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h2: correction on h6 ( health effect - clinical code).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the complete anchor but no suture material.The proximal end of the anchor is deformed.There is debris on all returned items.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states no further risk to the patient is anticipated as a result of the additional bone hole.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
MICRORAPTOR KNOTLESS SA PEEK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17278496
Report Number1219602-2023-01082
Device Sequence Number3555450
Product Code MBI
UDI-Device Identifier00885556722527
UDI-Public00885556722527
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K181746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2026
Device Model Number72205021
Device Catalogue Number72205021
Device Lot Number51095724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/07/2023
12/28/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date07/07/2023
01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown